MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT
Catalog Number 823072
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Erythema (1840); Bowel Perforation (2668)
Date of Event 05/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2025-00134.Event received from a post-market clinical program: a facility reported a hakim valve (id 823832) and a bactiseal catheter (id 823072) were implanted on (b)(6) 2022.One year after implantation procedure, (b)(6) 2023, the patient was admitted due to redness, swelling, and pain in the right upper abdominal wall.A routine color doppler ultrasound revealed localized fluid accumulation in the right upper abdominal wall, suggesting possible displacement of the abdominal end of the vp shunt.On (b)(6) 2023, the patient underwent vp shunt revision, exploratory laparotomy, intestinal perforation repair, omental release, and drainage of an abdominal wall abscess.Intraoperative findings showed that the abdominal end of the shunt catheter was partially transected, and the distal end was externalized and connected to an indwelling needle catheter and rubber tube for continuous drainage.Abscess cultures identified streptococcus anginosus and escherichia coli.Postoperative management included intensified antibiotic therapy, and follow-up imaging on (b)(6) 2023, indicated satisfactory recovery, leading to the patient¿s discharge on the same day.
 
Event or Problem Description
Na.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.Corrected field: g2.The codman bactiseal catheter was not returned for evaluation as the product is not available for return as per customer; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.Additional information received: the physician has changed the correlation decision of this event from "relevant" to "irrelevant" (not related to the bactiseal catheter id 823072).

Brand Name
CODMAN BACTISEAL CATHETER KIT
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22201634
Report Number3013886523-2025-00135
Device Sequence Number12673486
Product Code JXG
UDI-Device Identifier10381780515616
UDI-Public(01)10381780515616(17)221130(10)6014268
Combination Product (Y/N)Y
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Catalogue Number823072
Device Lot Number6014268
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2025
Supplement Date Received by Manufacturer06/26/2025
Initial Report FDA Received Date06/13/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAKIM VALVE (ID 823832)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR
Patient SexFemale
Patient Weight70 KG
Patient EthnicityNon Hispanic
Patient RaceAsian